Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 709, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2016, 6:19 PM CDT for Jefferson County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 8, 2016, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WUUS54 KOUN 082319
SVROUN
OKC067-082345-
/O.NEW.KOUN.SV.W.0709.160808T2319Z-160808T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT MON AUG 8 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSCAR...AND IS
NEARLY STATIONARY.
HAZARD...65 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCAR AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3395 9794 3415 9780 3401 9765 3399 9767
3399 9768 3398 9770 3396 9770 3394 9773
3394 9776 3391 9776 3392 9778 3390 9778
TIME...MOT...LOC 2319Z 123DEG 4KT 3396 9774
HAIL...0.88IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:49 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 2:49 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
249 PM CDT MON AUG 8 2016
.DISCUSSION...
Primary forecast concern is placed on continued
shower/thunderstorm development this afternoon and additional
development into the evening.
Earlier this morning, a noticable MCV had developed in response to
ongoing convection, near Altus, and has continued to provide focus
for sustaining convection into this afternoon across southwestern
Oklahoma and western north Texas. Expect this activity to persist
through the afternoon into the evening. Overall, Theta-e advection
into the Texoma region continues, with decent MLCAPE values of 1000
to 2000 J/Kg. Shear is paltry, given the lack of strong mid-level
support outside the remnant MCV. However, given the last few days,
and given the MCV, no doubt, some isolated updrafts will make the
push to strong to severe. Hail threat will be near zero, but
downburst winds, to 60 mph, are the primary concern given boundary
layer dew point spreads. Other concerns will be frequent lightning
and brief heavy rainfall. Into the evening, short range guidance,
both traditional and CAMs, become bullish across southwestern
Oklahoma and western north Texas. The GFS's convective feedback is
poor, the most aggressive of guidance, with even the HRRR, NAM, and
ECMWF having their moments. However, still expect continued
development through the evening.
Overnight, increased precipitation chances across western Oklahoma
and western north Texas between 7pm and Midnight, as surface
convergence will increase slightly, with scattered showers/thunder
remaining possible through the overnight into early Tuesday.
Tuesday, will keep slight chance of showers/thunder through the day
as remnant activity from overnight may linger, especially with the
strengthening western trough and 500mb ridge continuing its slide
eastward. With increasing low to mid level flow from the
south/southeast, expect better boundary layer mixing across the
hottest areas, keeping dew points down just enough for heat indices
to only push into the 100 to 104 range through the afternoon.
Therefore, do not have plans, at this time, to extend the current
heat advisory through tomorrow.
Hot conditions will persist through Thursday, before a substantial
frontal boundary finally pushes in from the northwest, bringing
better precipitation chances to the region Friday into Saturday,
along with cooler temperatures.
Kurtz
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 94 74 97 75 / 40 40 20 10
Hobart OK 88 75 99 76 / 90 40 20 10
Wichita Falls TX 94 76 101 77 / 60 40 20 10
Gage OK 96 72 97 73 / 30 40 20 10
Ponca City OK 91 75 95 76 / 40 30 20 10
Durant OK 100 76 100 77 / 40 20 20 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ026-030>032-
041>043-046>048-050>052.
TX...None.
&&
11/04Hazardous weather outlook, Aug 8, 4:29 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT MON AUG 8 2016 OKZ004>048-050>052-TXZ083>090-092130- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 429 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST THE EVENING HOURS...MAINLY ACROSS SOUTHERN AND SOUTHEASTERN OKLAHOMA. GUSTY WINDS UP TO 60 MPH...HEAVY RAIN...LOCALIZED FLOODING...AND LIGHTNING ARE THE MAIN IMPACTS. .HEAT... HOT AND HUMID CONDITIONS WILL CONTINUE MAINLY OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA WITH HEAT INDEX VALUES AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT. STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTDOORS OR PARTICIPATING IN OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS PARTS OF THE AREA EVERYDAY INTO THE WEEKEND. THE GREATEST CHANCES WILL BE FRIDAY AND SATURDAY A COLD FRONT AND STORM SYSTEM AFFECT THE REGION. GUSTY WINDS..HEAVY RAIN...AND LIGHTNING WILL BE THE MAIN IMPACTS. THE RISK FOR SEVERE WEATHER WILL BE LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Aug 8, 5:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 512 PM CDT MON AUG 8 2016 OKZ047-048-052-082245- ATOKA OK-BRYAN OK-JOHNSTON OK- 512 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...NORTH CENTRAL BRYAN AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KENEFIC...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 45 MPH... LAT...LON 3406 9635 3410 9646 3427 9643 3421 9622 TIME...MOT...LOC 2209Z 201DEG 8KT 3415 9638 SIX
Special weather statement, Aug 8, 5:39 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT MON AUG 8 2016
TXZ084-087-082315-
KNOX TX-FOARD TX-
539 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 615 PM CDT...
AT 536 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
TRUSCOTT...MOVING NORTHEAST AT 25 TO 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LAT...LON 3392 10005 3399 9994 3376 9962 3350 9998
3356 9999 3383 10000 3384 10005
TIME...MOT...LOC 2236Z 231DEG 31KT 3373 10000
SIXLocal storm report, Aug 8, 5:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 2 SE BURNEYVILLE 33.88N 97.26W
08/08/2016 M66 MPH LOVE OK MESONET
66 MPH GUST MEAURED BY THE OKLAHOMA MESONET
&&
MBSSpecial weather statement, Aug 8, 5:44 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT MON AUG 8 2016
OKZ050-051-082315-
LOVE OK-MARSHALL OK-
544 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOVE AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 615 PM CDT...
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
LEBANON...MOVING NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LAT...LON 3402 9707 3405 9687 3391 9681 3388 9689
3394 9690 3396 9692 3394 9697 3395 9698
3396 9698 3395 9700 3389 9698 3386 9700
TIME...MOT...LOC 2243Z 154DEG 9KT 3391 9695
SIXSpecial weather statement, Aug 8, 5:54 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT MON AUG 8 2016
OKZ045-082330-
JEFFERSON OK-
554 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 630 PM CDT...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRADY...MOVING
NORTHWEST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
LAT...LON 3405 9787 3411 9762 3397 9757 3396 9760
3398 9764 3399 9767 3399 9768 3398 9770
3395 9771 3394 9774 3394 9776 3392 9776
3391 9777
TIME...MOT...LOC 2252Z 139DEG 3KT 3401 9771
SIXLocal storm report, Aug 8, 5:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 2 SE BURNEYVILLE 33.88N 97.26W
08/08/2016 M68 MPH LOVE OK MESONET
68 MPH MEASURED BY THE OKLAHOMA MESONET NEAR BURNEYVILLE
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:34 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Aug 7, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 47 min |
| Aug 7, 8:29 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 61 min |
| Aug 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| Aug 7, 9:06 PM CDT | Special Weather Statement | OUN | Blaine | 54 min |
| Aug 7, 9:11 PM CDT | Special Weather Statement | OUN | Major | 64 min |
| Aug 7, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 40 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | OUN | Woods | 66 min |
| Aug 7, 9:56 PM CDT | Special Weather Statement | OUN | Woods | 64 min |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 7, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 56 min |
| Aug 7, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 54 min |
| Aug 7, 10:28 PM CDT | Areal Flood Advisory | OUN | Blaine, Major | 3 hr |
| Aug 7, 10:33 PM CDT | Areal Flood Advisory | OUN | Major, Woods, Woodward | 3 hr |
| Aug 7, 11:00 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Aug 7, 11:16 PM CDT | Special Weather Statement | OUN | Kingfisher | 59 min |
| Aug 7, 11:19 PM CDT | Special Weather Statement | OUN | Grant | 41 min |
| Aug 7, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Aug 8, 1:08 PM CDT | Special Weather Statement | OUN | Tillman | 37 min |
| Aug 8, 2:09 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| Aug 8, 2:19 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Aug 8, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 56 min |
| Aug 8, 2:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Aug 8, 3:01 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Aug 8, 3:11 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Aug 8, 3:20 PM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 8, 3:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 8, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 28 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| Aug 8, 3:39 PM CDT | Special Weather Statement | OUN | Coal | 36 min |
| Aug 8, 3:42 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 48 min |
| Aug 8, 3:46 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Aug 8, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 21 min |
| Aug 8, 3:57 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 32 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | OUN | Coal | 32 min |
| Aug 8, 4:17 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 4:27 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OUN | Love | 34 min |
| Aug 8, 5:12 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 8, 5:44 PM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| Aug 8, 5:54 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Aug 8, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Love | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.